MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA; PISTON SYRINGE
Catalog Number 329424
Medical Device Problem Codes Device Damaged Prior to Use (2284); Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 8127842.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failures as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issues are unconfirmed as no samples or photos were returned.
 
Event or Problem Description
The following was reported for syringe 1.0ml 28ga 1/2in bls 500 bdd ca, " it was reported that four needles had a split tip, one needle was unable to pass fluid when the plunger was depressed and there were others that were bent.Verbatim: tested 10 rigs from lot, found 5 damaged - 4 w/ split tip, 1 unable to pass fluid when plunger depressed.Another user stated they had quite a few damaged or bent - the one he had his shot in was so damaged, that i had to remove the plunger and turn the rig upside to get the drugs/liquid out, because nothing would come out of the needle tip.".
 
Additional Manufacturer Narrative
Investigation: customer returned (5) 1cc, 12.7mm, 28g bd insulin syringes with an open blister pack from lot # 8127842.Customer states that there is a split tip, they were unable to pass fluid, and they were bent.All returned syringes were examined and no bent cannula was observed.All samples also were examined under the microscope and 3 out of 5 samples exhibited an improper bevel on the cannula tip.All samples were also tested and all were able to draw and expel properly without any observed defects.A review of the device history record was completed for batch# 8127842.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (improper bevel) unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (bent and clogged) as per manufacturing, probable root cause for the clog in the cannula is due to excessive silicone that dried in the tip of the cannula.
 
Event or Problem Description

Brand Name
SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8440452
Report Number1920898-2019-00275
Device Sequence Number303678
Product Code FMF
UDI-Device Identifier30382903294245
UDI-Public30382903294245
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number329424
Device Lot Number8127842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;